Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 16, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 1, 2010, 2:15 PM MDT for 32 counties in North Dakota. It took effect at Sep 2, 2010, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2010, 2:15 PM MDT (20:15 UTC)
- In effect from
- Sep 2, 2010, 6:00 AM MDT
- Expired
- Sep 2, 2010, 6:03 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043 WWUS73 KBIS 012015 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT WED SEP 1 2010 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA... .STRONG NORTHWEST WINDS ARE FORECAST TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA EARLY THURSDAY MORNING AND INTO THURSDAY EVENING BEHIND A DEPARTING LOW PRESSURE SYSTEM. WINDS OF UP TO 45 MPH ARE POSSIBLE ACROSS THE SOUTHWEST...MAKING DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ORIENTED ROAD WAYS. VERY WINDY CONDITIONS ARE ALSO POSSIBLE ACROSS THE REST OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY...AND THE ADVISORY MAY NEED TO BE EXPANDED LATER TONIGHT OR EARLY THURSDAY MORNING. NDZ031>033-040-041-043-044-020415- /O.NEW.KBIS.WI.Y.0016.100902T1200Z-100903T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 215 PM MDT WED SEP 1 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. * STRONG NORTHWEST WINDS ARE POSSIBLE ACROSS SOUTHWEST NORTH DAKOTA EARLY THURSDAY MORNING INTO THURSDAY EVENING. * WIND SPEEDS OF UP TO 45 MPH ARE LIKELY. * STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS. LOOSE ITEMS SHOULD ALSO BE SECURED ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
5 follow-up statements
150 WWUS73 KBIS 020140 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 840 PM CDT WED SEP 1 2010 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA... .STRONG NORTHWEST WINDS ARE FORECAST TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA EARLY THURSDAY MORNING AND INTO THURSDAY EVENING BEHIND A DEPARTING LOW PRESSURE SYSTEM. WINDS OF UP TO 45 MPH ARE POSSIBLE ACROSS THE SOUTHWEST...MAKING DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROAD WAYS. VERY WINDY CONDITIONS ARE ALSO POSSIBLE ACROSS THE REST OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY...AND THE ADVISORY MAY NEED TO BE EXPANDED OVERNIGHT. NDZ031>033-040-041-043-044-020945- /O.CON.KBIS.WI.Y.0016.100902T1200Z-100903T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 740 PM MDT WED SEP 1 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. * STRONG NORTHWEST WINDS ARE EXPECTED ACROSS SOUTHWEST NORTH DAKOTA EARLY THURSDAY MORNING INTO THURSDAY EVENING. * WIND GUSTS AROUND 45 MPH ARE LIKELY. * STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. LOOSE ITEMS SHOULD ALSO BE SECURED ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KINNEY
927 WWUS73 KBIS 020835 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 335 AM CDT THU SEP 2 2010 ...WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA... .LOW PRESSURE IN SOUTHERN MANITOBA AND HIGH PRESSURE OVER CENTRAL MONTANA...WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY. THIS WILL RESULT IN STRONG NORTHWEST WINDS TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA THIS MORNING...THEN SPREAD NORTH AND EAST DURING THE DAY. EXPECT SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH THROUGH EARLY THURSDAY EVENING. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. NDZ001>003-009>011-017>021-034-035-042-045-046-021700- /O.EXB.KBIS.WI.Y.0016.100902T1700Z-100903T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 335 AM CDT THU SEP 2 2010 /235 AM MDT THU SEP 2 2010/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG NORTHWEST WINDS WILL DEVELOP OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA BY LATE MORNING AND CONTINUE THROUGH EARLY THURSDAY EVENING. * NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE ITEMS SHOULD ALSO BE SECURED ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-021700- /O.EXB.KBIS.WI.Y.0016.100902T2100Z-100903T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 335 AM CDT THU SEP 2 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * STRONG NORTHWEST WINDS WILL DEVELOP BY MID AFTERNOON ACROSS EAST CENTRAL NORTH DAKOTA AND CONTINUE THROUGH EARLY THURSDAY EVENING. * NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE ITEMS SHOULD ALSO BE SECURED ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ031>033-040-041-043-044-021700- /O.CON.KBIS.WI.Y.0016.100902T1200Z-100903T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 235 AM MDT THU SEP 2 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING. * STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING ACROSS SOUTHWESTERN NORTH DAKOTA AND CONTINUE THROUGH EARLY THURSDAY EVENING. * NORTHWESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE ITEMS SHOULD ALSO BE SECURED ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/TWH/PA
880 WWUS73 KBIS 021601 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1101 AM CDT THU SEP 2 2010 ...WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA... .LOW PRESSURE IN SOUTHERN MANITOBA AND HIGH PRESSURE OVER CENTRAL MONTANA...HAVE CREATED STRONG NORTHWEST WINDS ACROSS SOUTHWEST NORTH DAKOTA THIS MORNING. LOOK FOR AN INCREASE IN WIND SPEEDS THROUGH THE EARLY AFTERNOON AS HIGHER WINDS SPREAD EASTWARD. BY MID AFTERNOON NORTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. NDZ031>033-040-041-043-044-030000- /O.CON.KBIS.WI.Y.0016.000000T0000Z-100903T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 1001 AM MDT THU SEP 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY THURSDAY EVENING. * NORTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH. * STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ001>003-009>011-017>021-034-035-042-045-046-030000- /O.CON.KBIS.WI.Y.0016.100902T1700Z-100903T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 1101 AM CDT THU SEP 2 2010 /1001 AM MDT THU SEP 2 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG NORTHWEST WINDS WILL DEVELOP OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA BY LATE MORNING AND CONTINUE THROUGH EARLY THURSDAY EVENING. * NORTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH. * STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-030015- /O.CON.KBIS.WI.Y.0016.100902T2100Z-100903T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 1101 AM CDT THU SEP 2 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * STRONG NORTHWEST WINDS WILL DEVELOP BY MID AFTERNOON ACROSS EAST CENTRAL NORTH DAKOTA AND CONTINUE THROUGH EARLY THURSDAY EVENING. * NORTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH. * STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHECK
242 WWUS73 KBIS 022057 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 357 PM CDT THU SEP 2 2010 ...WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA... .LOW PRESSURE IN SOUTHERN MANITOBA AND HIGH PRESSURE OVER CENTRAL MONTANA HAVE CREATED STRONG NORTHWEST WINDS ACROSS THE AREA. NORTHWEST WINDS WILL REMAIN AROUND 30 MPH WITH GUSTS TO 45 MPH...AND WILL DIMINISH RAPIDLY AROUND SUNSET. NDZ001>003-009>011-017>021-031>035-040>046-030000- /O.CON.KBIS.WI.Y.0016.000000T0000Z-100903T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 357 PM CDT THU SEP 2 2010 /257 PM MDT THU SEP 2 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG WINDS WILL CONTINUE INTO EARLY THURSDAY EVENING. * NORTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH. * WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-030300- /O.CON.KBIS.WI.Y.0016.100902T2100Z-100903T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 357 PM CDT THU SEP 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * STRONG WINDS WILL CONTINUE INTO EARLY THURSDAY EVENING. * NORTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH. * WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHECK
545 WWUS73 KBIS 030003 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 703 PM CDT THU SEP 2 2010 ...WINDS GRADUALLY DIMINISHING THIS EVENING... .A STRONG NORTHWEST WIND WILL CONTINUE TO GRADUALLY DIMINISH THROUGH SUNSET...AND THE WIND ADVISORIES FOR WESTERN AND CENTRAL NORTH DAKOTA ARE NO LONGER IN EFFECT. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-030115- /O.CAN.KBIS.WI.Y.0016.000000T0000Z-100903T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 703 PM CDT THU SEP 2 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. A STRONG NORTHWEST WIND HAS DIMINISHED BELOW ADVISORY CRITERIA THIS EVENING...AND WILL CONTINUE TO SUBSIDE THROUGH SUNSET. $$ NDZ001>003-009>011-017>021-031>035-040>046-030115- /O.EXP.KBIS.WI.Y.0016.000000T0000Z-100903T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 703 PM CDT THU SEP 2 2010 /603 PM MDT THU SEP 2 2010/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG NORTHWEST WIND HAS DIMINISHED BELOW ADVISORY CRITERIA THIS EVENING...AND WILL CONTINUE TO SUBSIDE THROUGH SUNSET. $$ KINNEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 1, 2:00 PM MDT, 15 minutes earlier.
Area forecast discussion, Sep 1, 2:00 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT WED SEP 1 2010 .SHORT TERM... CLOUD COVER LIMITING INSOLATION AND WEAK MOISTURE LEVELS HAS LEAD TO THE DEVELOPMENT OF ONLY WEAK INSTABILITY THIS AFTERNOON ACROSS THE EASTERN PORTIONS OF THE CWA. SPC HAS KEPT THE JAMES RIVER VALLEY IN THE 2 PERCENT TORNADO CONTOUR FOR THIS AFTERNOON AND EVENING...PER STRONG LEVEL SHEAR. HOWEVER...THE AFOREMENTIONED WEAK INSTABILITY SHOULD PRECLUDE ANY THREAT OF SEVERE WEATHER. THAT SAID...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECAST TONIGHT ACROSS MUCH OF THE CWA IN ASSOCIATION WITH THE UPPER LEVEL LOW. A ZONE OF WARM AIR ADVECTION ACROSS THE JAMES RIVER VALLEY AHEAD OF A SURFACE TROUGH WILL BE THE FOCUS FOR THE MOST ORGANIZED PRECIPITATION ON WEDNESDAY EVENING. A DRY SLOT SHOULD THEN OVERTAKE THIS AREA AFTER MIDNIGHT TONIGHT...WITH A RESULTING POSSIBLE LULL IN PRECIPITATION ACROSS THE JAMES RIVER VALLEY. THE CENTER OF THE UPPER LEVEL LOW IS FORECAST TO BE POSITIONED ACROSS THE RED RIVER VALLEY BY 18 UTC FRIDAY...WITH A WEAK TROWAL ARCHING INTO THE FAR SOUTHWEST PORTIONS OF THE CWA. A COOL POCKET ALOFT...WITH 500 MB TEMPERATURES NEAR -20 C...POINTS TO SCATTERED SHOWERS AND ISOLATED THUNDER ACTIVITY ACROSS THE CWA ON THURSDAY. THE THREAT FOR SHOWERS SHOULD DECREASE ACROSS THE WEST IN THE MID TO LATE AFTERNOON AS THE BEST FORCING AND MOISTURE SHIFTS EAST AS THE UPPER LEVEL LOW PROPAGATES TOWARDS FAR WESTERN LAKE SUPERIOR. DIURNALLY DRIVEN CLOUDS AND ANY REMAINING SHOWERS WILL DISSIPATE WITH SUNSET ACROSS THE AREA THURSDAY NIGHT. IN ADDITION TO PRECIPITATION....WIND WILL ALSO BE A HIGHLIGHT ON THURSDAY. MAIN QUESTION IS WHETHER OR NOT ADVISORY CRITERIA GUSTS WILL BE REACHED. THE BEST DEEP LAYER UNIDIRECTIONAL FLOW AND SUBSIDENCE ON THE BACKSIDE OF THE UPPER LEVEL LOW IS FORECAST TO BE LOCATED ACROSS THE FAR SOUTHWEST THURSDAY MORNING...WITH THE STRONGEST WINDS SPREADING EAST INTO THE CENTRAL PORTIONS OF THE CWA BY 15 TO 18 UTC AND THE JAMES RIVER VALLEY BY 18 TO 21 UTC. BEST ISALLOBARIC PUSH ASSOCIATED WITH A 6 TO 8 MB SIX HOUR PRESSURE RISE APPEARS TO BE BETWEEN 16 AND 00 UTC...ENHANCING GRADIENT WIND SPEEDS AND GUSTS FROM MOMENTUM TRANSFER. 12 UTC GFS BUFR SOUNDINGS INDICATE GREATER MIXING DEPTH THAN THE NAM...WHILE THE NAM BUFR SOUNDINGS INDICATE 40+ KTS TO MIX...COMPARED TO 30 TO 35 KTS ON THE GFS. AT THIS TIME...HIGHEST CONFIDENCE FOR REACHING 40 MPH GUSTS OR HIGHER IS TOMORROW MORNING INTO MID DAY IN THE SOUTHWEST...AND WILL ISSUE A WIND ADVISORY FOR THIS AREA. CERTAINLY IT WILL BE WINDY ACROSS THE REST OF THE CWA. HOWEVER...DIFFERENCES IN THE GFS AND NAM EVOLUTIONS OF THE WIND FIELD LEAD TO HIGH ENOUGH UNCERTAINTY TO HOLD OFF FOR NOW ON A WIND ADVISORY FURTHER EAST. WILL LET THE MID NIGHT SHIFT TAKE ANOTHER LOOK AND SEE HOW WINDS ARE DEVELOPING FURTHER WEST LATE TONIGHT INTO TOMORROW MORNING. ON THURSDAY NIGHT...HIGH PRESSURE IS FORECAST TO BUILD INTO WESTERN AND CENTRAL NORTH DAKOTA. DRIER AIR ASSOCIATED WITH THIS SYSTEM...LIGHT WINDS AND CLEAR SKIES SUGGEST A FAIRLY COOL NIGHT ACROSS THE AREA. THE FAVORED COOL SPOTS OF THE SOUTHWEST WILL HAVE TO BE MONITORED FOR FROST...WITH ITS POTENTIAL DEPENDENT UPON HOW LOW OF DEW POINTS CAN BE ADVECTED INTO THE SOUTHWEST BEHIND THE DEPARTING LOW. CYCLONIC FLOW REMAINING ALOFT OVER THE CENTRAL PORTIONS OF THE CWA...AND WEAK MIXING WITH HIGH PRESSURE AT THE SURFACE SHOULD LEAD TO ANOTHER COOL DAY WITH TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL ON FRIDAY. AN UPPER LEVEL RIDGE IS FORECAST TO BUILD INTO THE NORTHERN PLAINS ON SATURDAY...WITH LEE SURFACE TROUGHING ACROSS EASTERN MONTANA....RESULTING IN SOUTHEASTERLY SURFACE FLOW NORTH OF A CENTRAL PLAINS WARM FRONT. SUCH A SURFACE FLOW PATTERN ON SATURDAY SUGGEST A INCREASE IN TEMPERATURES ON SATURDAY COMPARED TO FRIDAY...ALBEIT RELATIVELY SMALL...AROUND 5 DEGREES. .LONG TERM... FORECAST CHALLENGE IN THE EXTENDED PERIOD WILL BE THE EVENTUAL EVOLUTION OF A CLOSED MID/UPPER LEVEL LOW WHICH IS FORECAST TO SLOWLY PUSH EAST ACROSS THE NORTHWEST AND NORTH CENTRAL CONUS SUNDAY-TUESDAY. MODELS ARE TRENDING TOWARDS A CONSENSUS...BUT FOR NOW WILL KEEP CHANGES FROM THE INHERITED FORECAST MINIMAL. AN UPPER LEVEL RIDGE AXIS WILL PUSH EAST ACROSS THE NORTHERN PLAINS REGION SUNDAY DAYTIME...THEN INTO THE EASTERN DAKOTAS/UPPER MISSISSIPPI VALLEY BY MONDAY MORNING AS THE UPPER LOW MIGRATES EAST INTO THE NORTHERN ROCKIES. THE ECMWF IS FASTER IN TRANSITIONING OUR FLOW ALOFT TO SOUTHWESTERLY SUNDAY AFTERNOON...IN ADDITION WITH BRINGING LEAD S/WV IMPULSES INTO THE LOCAL AREA. THE GFS IS SLOWER AND REMAINS DRY. WILL MAINTAIN A DRY FORECAST SUNDAY DAYTIME FOR NOW...BUT WILL LIKELY NEED TO INCREASE PRECIP CHANCES IF THE GFS TRENDS MORE TOWARDS THE EC. THE UPPER LEVEL LOW AND ITS ASSOCIATED SFC LOW PUSH ACROSS THE NORTHERN PLAINS MONDAY AND MONDAY NIGHT. WILL MAINTAIN CHANCE POPS AS EVEN THOUGH THE LAST COUPLE OF EC RUNS ARE SIMILAR WITH PRECIP LIKELY...THIS IS ONLY TWO CONSECUTIVE RUNS WITH PREVIOUS VERSIONS VASTLY DIFFERENT. IF TRENDS CONTINUE...WILL NEED TO INCREASE POPS SUBSTANTIALLY FOR MON/MON NIGHT OVER THE NEXT FEW FORECAST ISSUANCES AS WELL AS LOWER MONDAYS MAX TEMPS. MODELS EJECT THE UPPER LOW NORTH INTO SOUTH CENTRAL CANADA TUES-WED...SO WILL GO DRY. WE MAY NEED TO RE-INTRODUCE PRECIP CHANCES FOR ANY LINGER SHOWERS OR THUNDERSTORMS FOR TUESDAY DEPENDING ON HOW FAST THIS STORM SYSTEM MOVES OUT OF OUR AREA OF INTEREST. TEMPERATURES WILL AVERAGE NORMAL ON SUNDAY...THEN TREND COOLER MON-WED. && .AVIATION... A POTENT UPPER LEVEL TROUGH WILL CONTINUE TO SLIDE EAST ACROSS THE NORTHERN PLAINS REGION TODAY INTO TOMORROW...BRINGING A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS TO MOST LOCATIONS. WINDS WILL INCREASE BEHIND THE TROUGH PASSAGE THURSDAY DAYTIME...WITH GUSTS APPROACHING 40 KTS OVER SOME AREAS. FLIGHT CONDITIONS OVERALL SHOULD REMAIN MOSTLY VFR...WITH MVFR AND LOWER CIGS/VIS NEAR HEAVIER AREAS OF PRECIPITATION AND POSSIBLE LOW LEVEL CAA STRATUS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 6 PM MDT THURSDAY FOR NDZ031>033-040- 041-043-044. && AYD/NH
Hazardous weather outlook, Sep 1, 4:07 AM MDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT WED SEP 1 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 507 AM CDT WED SEP 1 2010 /407 AM MDT WED SEP 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRENGTHENING UPPER TROUGH WILL MOVE FROM BRITISH COLUMBIA TODAY AND INTO NORTH DAKOTA THURSDAY MORNING. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT. MOST OF THE SEVERE WEATHER THREAT WILL REMAIN SOUTH OF NORTH DAKOTA...HOWEVER ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EAST CENTRAL NORTH DAKOTA WITH A LESSER THREAT IN THE WEST. SEVERE HAIL IS THE MAIN THREAT. OUTSIDE OF SEVERE THUNDERSTORMS...EXPECT THE POSSIBILITY OF SMALL HAIL AND GUSTY WINDS TO ACCOMPANY SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH COOLER TEMPERATURES CAN BE EXPECTED THURSDAY. NORTHWESTERLY WINDS OF 20 TO 35 MPH THURSDAY AFTERNOON MAY NECESSITATE A WIND ADVISORY BEING ISSUED IN FUTURE FORECASTS. PLEASE CHECK BACK AGAIN FOR UPDATES. THE ISOLATED THUNDERSTORMS ON THURSDAY ARE EXPECTED TO REMAIN NON-SEVERE. THE NEXT CHANCE FOR THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA WILL BE MONDAY/LABOR DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO EARLY TONIGHT IF ISOLATED SEVERE THUNDERSTORMS DEVELOP. IF THEY DO THEN PLEASE REPORT YOUR OBSERVATIONS TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT. KS
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.